MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1663G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994); Local Reaction (2035)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How long after the procedure did the reaction begin? what kind of symptoms is your friend experiencing? is your friend able to provide a copy of their operative report? does ethicon have your permission to contact their surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide the patient¿s name, surgeon¿s name, surgeon¿s contact information and sign release of medical information form attached.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).Related events captured via 2210968-2021-05956, 2210968-2021-05958 and 2210968-2021-05959.
 
Event or Problem Description
It was reported that a patient underwent a mastectomy procedure on an unknown date in 2020 and suture was used.It was reported by a friend that the patient experienced a reaction likely due to the suture.The patient has been back to the hospital twice since the procedure to have the wound cleaned out and re-sutured due to severe infection.The patient is currently stable and seems to be improving.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 07/12/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: how long after the procedure did the reaction begin? redness emerged about a week after operation.What kind of symptoms is your friend experiencing? pain increased after the procedure.Mobility was impacted negative.Patient could not raise arms.Redness occurred near stitches.Is your friend able to provide a copy of their operative report? yes, if needed.Does ethicon have your permission to contact their surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide the patient¿s name, surgeon¿s name, surgeon¿s contact information and sign release of medical information form attached.Could be provided if necessary.Related events captured via 2210968-2021-05956, 2210968-2021-05957, 2210968-2021-05958 and 2210968-2021-05959.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 07/27/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a manufacturing record evaluation was performed for the finished device batch qkbatk and no non-conformances were identified.

Brand Name
ETHLN BLK 18IN 3-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12095538
Report Number2210968-2021-05957
Device Sequence Number17334810
Product Code GAR
UDI-Device Identifier10705031001725
UDI-Public10705031001725
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number1663G
Device Catalogue Number1663G
Device Lot NumberQKBATK
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/01/2021
07/27/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/12/2021
07/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;